Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 349, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2000, 5:21 PM CDT for Bolivar County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 5:21 PM CDT (22:21 UTC)
- Expired
- May 27, 2000, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 156 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
146
WUUS54 KJAN 272223
SVRJAN
MSC011-272300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT SAT MAY 27 2000
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 600 PM CDT
* AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
SHELBY TO 8 MILES WEST OF ROSEDALE TO 9 MILES EAST OF MONTICELLO...
MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR GUNNISON AT 535 PM CDT
NEAR ROSEDALE AT 555 PM CDT
NEAR SHELBY AT 605 PM CDT
DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.
LAT...LON 3411 9078 3386 9121 3355 9177 3368 9123
3398 9067 3424 9024
84What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:15 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 27, 3:15 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT SAT MAY 27 2000 INSTABILITY AND LOW LEVEL MOISTURE ARE ABUNDANT ACROSS THE AREA...PARTICULARLY OVER NORTHWEST COUNTIES WHERE CAPE VALUES ARE APPROACHING 4000 J/KG AND PRECIPITABLE WATER VALUES NEAR 2 INCHES WITH LITTLE CONVECTIVE INHIBITION TO OVERCOME. FRONTAL/BOUNDARY SUPPORT IS ON THE WAY TO PROVIDE DEEP CONVECTIVE INITIATION ACROSS NORTH AND CENTRAL COUNTIES TONIGHT AND POSSIBLY SOUTHERN COUNTIES SUNDAY. SURPRISINGLY...BOTH THE ETA/AVN ARE IN DECENT AGREEMENT WITH LOW LEVEL MOISTURE AND CONVERGENCE FIELDS OVERNIGHT LENDING TO GENERAL AGREEMENT IN QPF. ONLY SIGNIFICANT DIFFERENCE IS THAT AVN IS A LITTLE SLOWER WITH SURFACE COLD FRONTAL PASSAGE. WILL HAVE TO GO WITH ETA IN THESE TERMS GIVEN ITS SUPERIORITY IN HANDLING IN SUCH FRONTAL PASSAGES. CONVECTIVE COMPLEX OVER N TX/SERN OK/CNTRL AR THIS AFTN WILL SLOWLY DEVELOP SOUTHEAST THRU THE EVENING HOURS AS A MID LEVEL SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT APPROACH FROM THE NORTHWEST AND FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET DEVELOPS OVER NRN/CNTRL MS/AR. APPEARS THAT PASSAGE OF THE MID LEVEL SHORTWAVE TROF WILL OCCUR AFTER MIDNIGHT ACROSS MOST OF AREA AND IT WILL DICTATE TIME OF STRONGEST CONVECTION. ISOLATED DAMAGING WIND AND HAIL REPORTS STILL POSSIBLE GIVEN THE DEGREE OF INSTABILITY THAT EXISTS OVER NRN AND CNTRL PORTIONS OF THE AREA. ETA/AVN INDICATE IMPRESSIVE LOW LEVEL THETAE RIDGE AHEAD OF THE COLD FRONT AND GIVEN 2 INCH+ PRECIP WATER VALUES...HEAVY RAIN IS POSSIBLE AND WILL INDICATE THIS THREAT IN ZONES. DUE TO EMERGENCY BACK UP OPERATIONS...THE REMAINDER OF THIS PRODUCT WILL NEED TO BE ABBREVIATED... OVER SRN COUNTIES...UPPER LEVEL SUPPORT AND INSTABILITY SHOULD BE TOO WEAK FOR SVR TSTM DEVELOPMENT. FRONTAL AND CONVECTIVE PASSAGE APPEARS TARGETED FOR MAINLY SUNDAY MORNING HOURS. WILL PUT IN CHANCE POPS FOR THOSE AREAS WITHOUT MENTION OF SEVERE TSTMS. LESS HUMID AND QUIET WX ON TAP FOR REMAINDER OF HOLIDAY WEEKEND. IN THE EXTENDED...MRF/UKMET/AVN/NCEP ALL IN AGREEMENT ON BROAD EAST TO WEST MID LEVEL RIDGE AXIS TO SET UP ACROSS THE FORECAST AREA. THIS WILL BRING DRY AND SEASONABLY HOT WEATHER. .JAN... MS...NONE. AR...NONE. LA...NONE. 43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.